Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal RASH. jaby

Posted by JahL on October 25, 2001, at 15:35:25

In reply to Re: Lamictal-poop out due to slow titration?-to Ja, posted by jaby on October 25, 2001, at 13:55:52

> Jahl,
> I just noticed my face is maybe rashing a bit and had a congested feeling in my chest shortly after having started. I have a problem with cartilage in my sternum that likely accounts for much of that feeling though. What was you rash like (color, shape, location, etc.).

The reason I developed the rash was because I (stupidly) missed a dose, allowing Lamictal serum levels to drop. The next dose therefore precipitated a steep increase in these levels, which immediately led to the rash. I think it is sharp increases in dose that are responsible for the rash, as opposed to the actual Lamictal dosage. [Moral of the story? Take yr meds at regular intervals]

The rash covered my chest/stomach and looked very much like sunburn; angry & red. The colouring was v. consistent. There was no change of texture to the skin.

The itching, mostly on my arms, usually occurred with each dose increase and would fade after a few days. Again, it was a sensation reminiscent of itching caused by sun damage.

>My skin is really dry because it is getting cold here, so it's so hard for me to tell anything. Having read a little about the rash now I've got myself freaked. Did you visit the ER for your rash and how did you or your dr. decide to continue?

Fortunately the rash had began to fade by the following morning & so I took no action. Besides my pdoc knows less than me so there was no point in consulting him.

Tho' the chances of developing the potentially fatal Stevens-Johnson rash are very small, this depends upon taking prompt action, usually stopping the drug. I would guess that most people here would advise you make immediate contact with yr pdoc for guidance & maybe visit the ER if you are particularly worried (or any rash appears to be worsening).

>Did you reduce the dosage at all?

No. I stayed on the same dose for a week w/o incident before moving up a notch. No problems since.

It might be worth canvassing the opinions & experiences of others here. I have no way of knowing if my rash was typical. I don't think you should panic; just keep an eye on things & act quickly if it becomes evident that you have the rash. FWIW many people have developed the rash & managed to continue by dropping the dose & then proceeding at a slower pace.

Good luck,
J.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JahL thread:82190
URL: http://www.dr-bob.org/babble/20011025/msgs/82301.html